MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER MODULAR RASP SM CDH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER MODULAR RASP SM CDH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-355-0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the trunnion broke off of the size 0 exeter rasp in patient and that it was not possible to reassemble rasp handle onto the rasp.
 
Additional Manufacturer Narrative
Reported event:  an event regarding crack/fracture involving exeter modular rasp sm cdh was reported.The event was confirmed based on inspection.Method & results: device evaluation and results: visual inspection: the device was returned in used condition and it can be observed that broach has been fractured at the notch.Ma: the broach was returned fractured at the notch.The device was examined with the aid of a stereo microscope at magnifications up to 50x.The fractured fragment was evaluated further using a scanning electron microscope (sem).The dimple and transgranular fracture morpholgies are consistent with an overload fracture.Energy dispersive spectroscopy analysis showed that the device was consistent with a 17-4 ph stainless steel (fe-cr-ni-cu) which is consistent with the drawing.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the trunion broke off of the size 0 exeter rasp in patient and that it was not possible to reassemble rasp handle onto the rasp.The event was confirmed based on inspection.Visual inspection: the device was returned in used condition and it can be observed that broach has been fractured at the notch.Ma: the broach was returned fractured at the notch.The device was examined with the aid of a stereo microscope at magnifications up to 50x.The fractured fragment was evaluated further using a scanning electron microscope (sem).The dimple and transgranular fracture morpholgies are consistent with an overload fracture.Energy dispersive spectroscopy analysis showed that the device was consistent with a 17-4 ph stainless steel (fe-cr-ni-cu) which is consistent with the drawing.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the trunion broke off of the size 0 exeter rasp in patient and that it was not possible to reassemble rasp handle onto the rasp.

Brand Name
EXETER MODULAR RASP SM CDH
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10161834
Report Number0002249697-2020-01211
Device Sequence Number17049616
Product Code LPH
UDI-Device Identifier07613327207675
UDI-Public07613327207675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0580-355-0
Device Catalogue Number0580-355-0
Device Lot NumberTDCHB18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR